Statins and confusion.

Started by

My mom was placed on Crestor about 3 months ago. I have been noticing increasing confusion, occasional dizziness and more shaking that normal for her (she has essential tremor). This has contributed to anxiety, which is already high due to our impending move.

3 weeks ago I refilled her Crestor and was reading the side effects, and there it was in black and white - memory loss, confusion, dizziness. I called her doctor to discuss with him the option of taking her off of it for test to see if that could be it. He agreed, and said with statins, if it is muscle issues, it will take 3-4 days to clear up, but if it is neurological issues, it can take 3-4 weeks, so we decided to give it a trial until Dec. 1.

The results are now in. Mom's confusion is gone. Her memory is so much better. The past 5 days she has not had any confusion or memory issues. Her naps have been reduced from 4-5 hrs/day to 1 1/2 hrs /day. The difference is amazing. All other medications have remained the same. So, if anyone knows of an elder who may be in the same situation, it's worth looking into. I can't believe the difference in Mom.


Ewuillot, that is awesome nees! I had a colleague whose mil had a similar exprruence. What good vigilance and thank you for sharing your findings.
For sure, statins can cause confusion. That is why my husband has confusion.
eguillot, I have run into more pills then I can count where the side effects are worst then the illness itself.

In fact, for myself, I took myself off one medicine [my doctors were ok with that] because I decided I rather have a shorter quality of life, then a lousy extension of life.

Keep the conversation going (or start a new one)

Please enter your Comment

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support